MAUDE Adverse Event Report: BAUSCH + LOMB, INC. TRUCURVE LASER PROBE FOR 25GA SURGERY; OPHTHALMIC LASER SYSTEM BEAM GUIDE

BAUSCH + LOMB, INC. TRUCURVE LASER PROBE FOR 25GA SURGERY; OPHTHALMIC LASER SYSTEM BEAM GUIDE
Model Number 55.23.25
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Codes Retinal Injury (2048); Visual Disturbances (2140); Eye Burn (2523)
Date of Event 10/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned.Although requested, the lot number was not provided, therefore the udi-pi is not available.Without a lot number, no device history record review could be conducted.The most probable root cause of this event is unknown/inconclusive.The trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.The investigation is complete.
 
Event or Problem Description
A user facility in the netherlands reported that the laser output was too low.Settings were adjusted to the highest and there was no stable output.As a result, the patient experienced a retinal burn.
 
Additional Manufacturer Narrative
Additional information: section b5.The investigation is complete.
 
Event or Problem Description
Additional information was received.The corneal burn caused permanent loss (a blind spot) on the place the retina was burned with the laser.There was no overall loss of vision.

Brand Name
TRUCURVE LASER PROBE FOR 25GA SURGERY
Common Device Name
OPHTHALMIC LASER SYSTEM BEAM GUIDE
Manufacturer (Section D)
BAUSCH + LOMB, INC.
4100 n. goodman st.
rochester NY 14609
Manufacturer (Section G)
SYNERGETICS
3845 corporate centre dr.
o'fallon MO 63368
Manufacturer Contact
amy frutiger
3365 tree court industrial blvd
saint louis, MO 63122
6362263089
MDR Report Key22038478
Report Number0001932402-2025-00002
Device Sequence Number15530548
Product Code HQB
UDI-Device Identifier20841305106653
UDI-Public(01)20841305106653
Combination Product (Y/N)N
PMA/510(K) Number
K954307
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number55.23.25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer07/07/2024
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown